i developed ptosis after botox--my question is can the eye muscle stay weak for an extended period of time after botox induced ptosis?
Weak Eye Muscle After Botox-Induced Ptosis?
Doctor Answers (13)
Can Ptosis Cause Long Term Muscle Weakness to Eyelid?
Hi Ferne. We do not know of any effects on the eyelid lasting longer than 3-4 months. In fact, ptosis usually wears off within about 6-8 weeks but can depend on how much Botox was injected and how poorly it was injected.
The muscles in the brow and eyelid should both recover completely once the Botox wears off. Good luck.
Please see your ophthalmologist and get started on iopidine.
The length of time the upper eyelid will stay weak very much depends on how much BOTOX got into the upper eyelid. The upper eyelid weakness can be very short lived or it can last many months and in rare cases, even longer. There is an eye drop call Iopidine (aproclonidine ophthalmic solution) that will stimulate a muscle inside the eyelid. This can help improve the position of the upper eyelid while you are waiting for the BOTOX effect to wear off. I have found that if the drops are immediately effect in improving your upper eyelid position, then it is likely that the treatment effect will resolve in 4 to 6 week. On the other hand, if the drops are not immediately effective, it is much more likely that the upper eyelid ptosis will persist 4 to 6 months. Do not persist in using the drops if they are not making a difference, try them after 5 days or so and begin using them regular once you see an effect. Note the drops do not make the ptosis resolve any time sooner.
Hope this helps.
A weak muscle generally will recover as BOTOX wears off
A weak muscle generally will recover as the BOTOX wears off in about 3-4 months. Side effects related to BOTOX will often go away within a few weeks.
You might also like...
Droopy lid after botox
The effects of botox are temporary and usually last for three to four months. Give it some time to wear off - if you still have a droop then you should see an oculoplastic surgeon or ophthalmologist for further evaluation.
Weak eye muscles ---will it improve
the answer is absolutely yes. It will go away within 3 to 4 months at the longest and there has never been reported permanent damage to eye muscles after botoc injection
Botox and eyelid ptosis
Once the effect of the Botox goes away which is usually less than four months, there is no lingering effect of the weakness. It is only temporary.
Eyelid Ptosis after Botox Injections
Although rare, Botox injections above the brows can cause temporary weakening of the levator muscle of the upper eyelids. Iopidine eye drops may speed up resolution of this problem.
If lid ptosis persists, consider other diagnoses
As the other physicians have explained, eyelid droop [ptosis] after BTX-A treatment of the lateral part of the corrugator muscle [the injection directly above your pupil, usually at the upper edge of your eyebrow or lowest part of the forehead] can, on rare occasions, cause unwanted relaxation of the levator, which is the main muscle which lifts the upper eyelid.
This problem usually resolves within a few weeks to a month. If it lasts longer than that, is is important to consider a variety of other causes for unilateral [one sided] lid ptosis, for example neurological problems or a mechanical problem like dehiscence [separation] of the levator muscle from its attachment to the upper eyelid.
Your physician can refer you to a neurologist or ophthalmologist to sort out those very rare issues, if necessary.
Kevin Smith MD FRCPC, Niagara Falls, Ontario
Eyelid Droop From Botox
The eye muscle will not stay weak for an extended period of time as Botox induced ptosis rarely lasts more than a few months. While you are waiting, Iopidine eye drops can help things look better.
Botox and brow ptosis
Brow ptosis following Botox injection should improve within 4-6 weeks after the injection and should not be permanent. If the eyelid hooding is really disruptive and is interfering with vision, eyedrops, e.g. apraclonidine can be used to counteract the eyelid droop a bit until the botox effects resolve.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.